Alert archive / New Mexico / Red Flag Warnings in 2011

Red Flag Warning 72, NWS Albuquerque, NM

June 13, 2011Harding County, San Miguel County, Union County, New Mexico

NWS Albuquerque, NM issued this red flag warning at Jun 13, 2011, 4:20 AM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at Jun 13, 2011, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 13, 2011, 4:20 AM MDT (10:20 UTC)
In effect from
Jun 13, 2011, 12:00 PM MDT
Expired
Jun 13, 2011, 7:00 PM MDT
In force
7 hr
Issued by
NWS Albuquerque, NM

Counties Harding County, NM, San Miguel County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 10.3 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
6316 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

371 
WWUS85 KABQ 131020
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
420 AM MDT MON JUN 13 2011

...RED FLAG WARNING NOON TO 7 PM THIS EVENING ALONG AND EAST OF
THE CENTRAL MOUNTAIN CHAIN DUE TO STRONG WIND AND LOW HUMIDITY...

.AN UPPER LEVEL TROUGH WILL GRADUALLY CROSS THE NORTHERN ROCKIES
TODAY AND TONIGHT CAUSING SOUTHWEST WINDS ALOFT TO STRENGTHEN OVER
NEW MEXICO. A SURFACE TROUGH WILL ALSO PERSIST IN THE LEE OF THE
SOUTHERN ROCKIES...HELPING TO PRODUCE WIND GUSTS IN THE 30 TO 40
MPH RANGE ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. HUMIDITIES
WILL CRATER IN THE SINGLE DIGITS ACROSS THE AREA THIS AFTERNOON AS
HIGH TEMPERATURES REACH 5 TO 14 DEGREES ABOVE NORMAL. WIND SPEEDS
SHOULD WEAKEN BELOW CRITICAL THRESHOLDS ACROSS MOST OF EASTERN NEW
MEXICO TOWARD SUNSET...BUT THEY WILL REMAIN GUSTY ALONG THE EAST
SLOPES OF THE CENTRAL MOUNTAIN CHAIN AND ACROSS THE ADJACENT HIGH
PLAINS FOR MUCH OF THE EVENING. THIS CRITICAL FIRE WEATHER EVENT
WILL BE FOLLOWED BY POOR HUMIDITY RECOVERIES TONIGHT...EXCEPT FOR
SOME SPOTS ALONG NEW MEXICOS EASTERN BORDER WHERE RECOVERIES WILL
BE FAIR. 

NMZ103-104-107-108-132130-
/O.UPG.KABQ.FW.A.0070.110613T1900Z-110614T0100Z/
/O.NEW.KABQ.FW.W.0072.110613T1800Z-110614T0100Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
420 AM MDT MON JUN 13 2011

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AREA AND TIMING...ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN
  THIS AFTERNOON TO NEAR SUNSET EARLY THIS EVENING. THE MOST
  CRITICAL PERIOD WILL BE FROM 2 PM TO 6 PM MDT.

* 20 FOOT WINDS...SUSTAINED SPEEDS OF 20 TO 30 MPH WITH GUSTS FROM
  35 TO 40 MPH. 

* RELATIVE HUMIDITY...STARTING OUT WITH POOR MORNING
  RECOVERIES...THEN CRATERING BETWEEN 4 AND 6 PERCENT THIS
  AFTERNOON. POOR RECOVERIES ARE THEN EXPECTED AGAIN TONIGHT IN
  MOST LOCATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

44
2 follow-up statements
148 
WWUS85 KABQ 132109
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
309 PM MDT MON JUN 13 2011

...RED FLAG WARNING THROUGH 7 PM THIS EVENING ALONG AND EAST OF
THE CENTRAL MOUNTAIN CHAIN DUE TO STRONG WIND AND LOW HUMIDITY...

.AN UPPER LEVEL TROUGH WILL GRADUALLY CROSS THE NORTHERN ROCKIES
TONIGHT CAUSING SOUTHWEST WINDS ALOFT TO STRENGTHEN OVER NEW
MEXICO. WIND SPEEDS SHOULD WEAKEN BELOW CRITICAL THRESHOLDS
ACROSS MOST OF EASTERN NEW MEXICO TOWARD SUNSET...BUT THEY WILL
REMAIN GUSTY ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN
AND ACROSS THE ADJACENT HIGH PLAINS FOR MUCH OF THE EVENING. THIS
CRITICAL FIRE WEATHER EVENT WILL BE FOLLOWED BY POOR HUMIDITY
RECOVERIES TONIGHT...EXCEPT FOR SOME SPOTS ALONG NEW MEXICOS
EASTERN BORDER WHERE RECOVERIES WILL BE FAIR. 

NMZ103-104-107-108-140100-
/O.CON.KABQ.FW.W.0072.000000T0000Z-110614T0100Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
309 PM MDT MON JUN 13 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING.

* AREA AND TIMING...ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN
  THROUGH SUNSET THIS EVENING. THE MOST CRITICAL PERIOD WILL BE
  THROUGH 6 PM MDT.

* 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 35 MPH.

* RELATIVE HUMIDITY...4 TO 6 PERCENT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
524 
WWUS85 KABQ 140119
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
719 PM MDT MON JUN 13 2011

NMZ103-104-107-108-140230-
/O.EXP.KABQ.FW.W.0072.000000T0000Z-110614T0100Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
719 PM MDT MON JUN 13 2011

...RED FLAG WARNING HAS EXPIRED...

LOCAL WIND GUSTS TO 35 MPH COMBINED WITH LOW HUMIDITIES WILL
CONTINUE TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS THROUGH
SUNSET. WIDESPREAD DANGEROUS FIRE WEATHER CONDITIONS ARE NO LONGER
EXPECTED.

$$

SHY

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Jun 13, 3:14 AM MDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jun 13, 3:14 AM MDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
314 AM MDT MON JUN 13 2011

.DISCUSSION...
DRY...DRY...AND MORE DRY. NOT MUCH HOPE OF RAIN THROUGH THE FORECAST
PERIOD. THERE IS A SMALL CHANCE IN THE NE TUE AND TUE NIGHT...AND
IN THE SE ZONES NEXT WEEKEND ALONG A DRYLINE.

SW FLOW ALOFT TO TURN EVER SO SLIGHTLY TO THE WSW TODAY WITH
SIMILAR SPEEDS TO SUNDAY. IT WILL STILL BE BREEZY TO WINDY OVER
THE WRN MOUNTAINS AND MUCH OF THE E THIS PM AND EVE. WILL UPGRADE
THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR THE FOUR ERN
ZONES. VERY WARM AGAIN TODAY WITH RECORD OR NEAR RECORD HIGHS IN
OUR SE ZONES. SMOKE WILL NOT GET AS FAR N TODAY AS SUNDAY PM AND
EVE BUT SHOULD MAKE MORE PROGRESS TO THE E.

FLOW ALOFT TO GO ZONAL TON AS A SHORT WAVE TROUGH PASSES TO OUR N.
BACK DOOR FRONT TO REACH FAR NE NM BY DAWN. THIS FRONT WILL MAKE A
LITTLE PROGRESS S ON TUE TO BRING A LITTLE COOLING TO THE NE...THEN
MAKE A BETTER PUSH S AND W TUE NIGHT. COULD EVEN BE A WEAK EAST
CANYON WIND INTO THE RIO GRANDE VALLEY. MEANWHILE FLOW ALOFT TO
GO NW. THIS WILL MEAN THE SMOKE PLUMES WILL SHIFT WELL S OF I 40
ON TUE...IMPACTING OUR SRN ZONES THE MOST. WILL INSERT A SMALL
CHANCE OF A SHOWER OR THUNDERSTORM FOR THE NE TUE EVE WHERE SOME
LIFT...MOISTURE AND INSTABILITY WILL EXIST.

HIGH PRESSURE WILL BUILD TO OUR S WED WITH A LIGHT W FLOW ALOFT.
TEMPS WILL COOL A LITTLE IN THE E BEHIND THE FRONT WHILE THE W
REMAINS THE SAME OR WARMS A COUPLE OF DEGREES. HIGH PRESSURE THEN
SHIFTS E AGAIN WITH INCREASING SW FLOW RETURNING FOR THE END OF
THE WEEK AND NEXT WEEKEND...ALONG WITH ABOVE NORMAL TEMPERATURES
AND LITTLE IF ANY RAINFALL. THE BEST PROSPECTS FOR RAIN WILL BE IN
OUR SE ZONES NEXT WEEKEND IN THE VICINITY OF A DRYLINE. CHJ

&&

.AVIATION...
WINDS ALOFT WILL STRENGTHEN TODAY AS AN UPPER TROUGH DIGS INTO WRN
USA. EXPECT SW SFC GUSTS IN 25-35 KT RANGE. WINDS BECOME WSW AT 700
AND 500 MB DURING AFTN/EVE...SENDING WALLOW FIRE SMOKE PLUME ACROSS
CENTRAL VALLEY MAINLY FROM ABQ METRO AREA SOUTHWARD TO NRN SOCORRO
COUNTY. CIGS OVC040-070 POSSIBLE AS PLUME OVERSPREADS CNTRL NM LATE
THIS AFTN AND EVE. SFC VSBY COULD DROP TO MVFR KAEG/KABQ/KOEO/KE80
AND MAYBE KCQC GENERALLY IN THE 00-06Z TIME FRAME. NW WINDS IN WAKE
OF UPR TROUGH TUE SHOULD KEEP PLUME S OF I-40.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. 44

&&

.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS EXPECTED ALONG AND E OF THE CENTRAL
MOUNTAIN TODAY. AFTER LIGHTER WINDS FOR THE REMAINDER OF THE
WEEK...CRITICAL CONDITIONS LOOK TO RETURN SATURDAY AND POSSIBLY
SUNDAY.

AN UPPER LEVEL TROUGH CROSSING THE NORTHERN ROCKIES WILL CAUSE WINDS
ALOFT TO STRENGTHEN TODAY AND A SURFACE TROUGH WILL DEVELOP IN THE
LEE OF THE SOUTHERN ROCKIES. THESE SYNERGISTIC OCCURRENCES WILL
RESULT IN GUSTY SURFACE WINDS MAINLY THIS AFTERNOON UNTIL SUNSET.
DECIDED TO UPGRADE TODAYS FIRE WEATHER WATCH TO A RED FLAG WARNING
ALONG AND E OF THE CENTRAL MOUNTAIN CHAIN...WHERE SW WIND GUSTS WILL
VARY FROM 25 TO 40 MPH. ALSO BUMPED UP THE START TIME OF THE WARNING
TO NOON...BECAUSE WINDS SHOULD STRENGTHEN BY THEN FROM LAS VEGAS AND
CLINES CORNERS TO CONCHAS. HUMIDITIES WILL CRATER IN THE SINGLE
DIGITS AREAWIDE. THERE WILL ALSO BE SEVERAL HOURS OF CRITICAL FIRE
WEATHER CONDITIONS IN EASTERN TAOS COUNTY TODAY...BUT AERIAL
COVERAGE SHOULD BE TOO LIMITED TO INCLUDE FIRE WEATHER ZONE 102 IN
THE RED FLAG WARNING. HIGH TEMPERATURES TODAY WILL VARY FROM NEAR
NORMAL IN THE WEST TO AS MUCH AS 14 DEGREES ABOVE NORMAL IN THE
EAST. THE CRITICAL FIRE WEATHER DAY WILL BE FOLLOWED BY POOR
HUMIDITY RECOVERIES AREAWIDE TONIGHT...EXCEPT IN FAR EASTERN UNION
COUNTY WHERE FAIR RECOVERIES ARE EXPECTED.

WEAK RIDGING WILL DEVELOP AND MIGRATE OVER NM TUE THROUGH WED WITH
LIGHTER WINDS...ALTHOUGH THEY WILL STILL BE GUSTY TUESDAY AFTERNOON.
TUESDAYS WIND DIRECTIONS WILL ALSO SHIFT OUT OF THE NW IN THE WAKE
OF THE UPPER TROUGH CROSSING THE NORTHERN ROCKIES TODAY AND TONIGHT.
HIGHS TUESDAY AND WEDNESDAY WILL VARY FROM A COUPLE DEGREES ABOVE
NORMAL IN THE WEST TO AS MUCH AS 12 DEGREES ABOVE NORMAL ACROSS THE
SE.

THURSDAY THROUGH THE WEEKEND THE LONGWAVE PATTERN WILL FEATURE A
PERSISTENT UPPER LEVEL TROUGH OVER THE GREAT BASIN. SEVERAL
SHORTWAVE TROUGHS WILL MOVE THROUGH THIS FEATURE STRENGTHENING WINDS
ALOFT OVER NM AT TIMES. FURTHER...A FAIRLY PERSISTENT SURFACE TROUGH
WILL ESTABLISH IN THE LEE OF THE SOUTHERN ROCKIES. AS A RESULT THE
VERY DRY CONDITIONS WILL PERSIST AND WINDS WILL BE GUSTY. WINDS
ALOFT LOOK TO STRENGTHEN MOST SATURDAY AND SUNDAY IN RESPONSE TO A
COUPLE OF UPPER LOWS CROSSING MONTANA IN CLOSE SUCCESSION. BREEZY TO
PERHAPS WINDY CONDITIONS ARE EXPECTED BOTH DAYS WITH A GOOD BET FOR
CRITICAL FIRE WEATHER CONDITIONS EACH AFTERNOON.  MOST CONFIDENT IN
THE EAST...FOR NOW...BECAUSE OF LESS SHELTERING AND THE PERSISTENT
LEE TROUGH. HOWEVER...PARTS OF THE WEST MAY HAVE CRITICAL
CONDITIONS...TOO. HIGH TEMPERATURES THURSDAY THROUGH THE WEEKEND
WILL CONTINUE TO BE NEAR NORMAL IN THE WEST AND AS MUCH AS 12
DEGREES ABOVE NORMAL IN THE EAST. 44

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  88  52  89  53 /   0   0   0   0
DULCE...........................  82  36  82  34 /   0   0   0   0
CUBA............................  87  41  84  42 /   0   0   0   0
GALLUP..........................  85  39  86  43 /   0   0   0   0
EL MORRO........................  81  36  81  37 /   0   0   0   0
GRANTS..........................  86  39  87  43 /   0   0   0   0
QUEMADO.........................  87  39  85  40 /   0   0   0   0
GLENWOOD........................  93  49  95  52 /   0   0   0   0
CHAMA...........................  76  37  75  34 /   0   0   0   0
LOS ALAMOS......................  85  54  85  52 /   0   0   0   0
PECOS...........................  84  53  82  47 /   0   0   0   0
CERRO/QUESTA....................  80  43  80  40 /   0   0   0   0
RED RIVER.......................  74  38  71  36 /   0   0   5   5
ANGEL FIRE......................  76  37  74  35 /   0   0   5   5
TAOS............................  84  40  83  39 /   0   0   0   0
MORA............................  82  47  79  45 /   0   0   0   5
ESPANOLA........................  91  48  90  48 /   0   0   0   0
SANTA FE........................  87  53  87  50 /   0   0   0   0
SANTA FE AIRPORT................  89  51  89  52 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  91  58  90  60 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  93  61  92  63 /   0   0   0   0
ALBUQUERQUE VALLEY..............  95  54  94  56 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  93  56  93  58 /   0   0   0   0
LOS LUNAS.......................  95  48  95  49 /   0   0   0   0
RIO RANCHO......................  94  54  93  57 /   0   0   0   0
SOCORRO.........................  97  56  97  56 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  89  54  91  55 /   0   0   0   0
TIJERAS.........................  91  53  92  54 /   0   0   0   0
MORIARTY/ESTANCIA...............  90  45  88  46 /   0   0   0   0
CLINES CORNERS..................  87  53  85  53 /   0   0   0   0
GRAN QUIVIRA....................  91  53  90  56 /   0   0   0   0
CARRIZOZO.......................  93  58  95  55 /   0   0   0   0
RUIDOSO.........................  84  52  85  58 /   0   0   0   0
CAPULIN.........................  89  52  84  52 /   0   5   5  10
RATON...........................  93  48  88  50 /   0   0   5   5
SPRINGER........................  93  48  88  52 /   0   0   5   5
LAS VEGAS.......................  89  53  85  51 /   0   0   0   5
CLAYTON.........................  98  58  90  56 /   0   5   5  10
ROY.............................  92  56  89  57 /   0   0   5   5
CONCHAS......................... 100  62  97  61 /   0   0   0   0
SANTA ROSA......................  97  62  95  61 /   0   0   0   0
TUCUMCARI....................... 104  61  99  60 /   0   0   0   5
CLOVIS.......................... 101  62  98  61 /   5   0   0   5
PORTALES........................ 102  63  99  62 /   5   0   0   0
FORT SUMNER..................... 101  64  99  62 /   0   0   0   0
ROSWELL......................... 105  66 106  66 /   0   0   0   0
PICACHO.........................  97  61  99  61 /   0   0   0   0
ELK.............................  91  58  92  58 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR THE
FOLLOWING ZONES...NMZ103-104-107-108.

&&

40/44
Hazardous weather outlook, Jun 12, 6:00 AM MDT, 22 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT SUN JUN 12 2011

NMZ501>540-131200-
ALBUQUERQUE METRO AREA-CENTRAL HIGHLANDS-CHAVES COUNTY PLAINS-
CHUSKA MOUNTAINS-CURRY COUNTY-DE BACA COUNTY-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN LINCOLN COUNTY-
EASTERN SAN MIGUEL COUNTY-ESTANCIA VALLEY-FAR NORTHEAST HIGHLANDS-
FAR NORTHWEST HIGHLANDS-GUADALUPE COUNTY-HARDING COUNTY-
JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-LOWER RIO GRANDE VALLEY-
NORTHEAST HIGHLANDS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-QUAY COUNTY-
RATON RIDGE/JOHNSON MESA-ROOSEVELT COUNTY-SAN FRANCISCO RIVER VALLEY-
SAN JUAN MOUNTAINS-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA-
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-SOUTHWEST CHAVES COUNTY-
SOUTHWEST MOUNTAINS-UNION COUNTY-UPPER RIO GRANDE VALLEY-
UPPER TULAROSA VALLEY-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS-
WEST CENTRAL PLATEAU-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
600 AM MDT SUN JUN 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT BETWEEN 1 PM AND 7 PM ALONG AND
EAST OF THE CENTRAL MOUNTAIN CHAIN WHERE LOW HUMIDITIES COMBINED WITH
STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. ONE TO
THREE HOURS OF CRITICAL FIRE WEATHER CONDITIONS ARE ALSO POSSIBLE
ACROSS FAR WESTERN NEW MEXICO.

SOUTHWESTERLY WINDS WILL ONCE AGAIN CARRY THE SMOKE PLUMES FROM
THE ARIZONA WILDFIRES NORTHEAST TODAY. THE WALLOW FIRE SMOKE PLUME
WILL IMPACT THE ALBUQUERQUE AND SANTA FE METRO AREAS THIS
EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FIRE WEATHER WATCH IS IN EFFECT MONDAY AFTERNOON AND EVENING FOR
THE EASTERN PLAINS OF NEW MEXICO WHERE STRONG WINDS COMBINED WITH
LOW HUMIDITIES MAY ONCE AGAIN CREATE CRITICAL FIRE WEATHER
CONDITIONS.

SMOKE FROM THE ARIZONA WILDFIRES WILL CONTINUE TO IMPACT
PORTIONS OF WESTERN AND CENTRAL NEW MEXICO THROUGH AT LEAST
MONDAY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

34

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 6:08 PM MDTSpecial Weather StatementABQBernalillo22 min

Nearby

Red Flag Warnings in New Mexico, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.